Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 2:04 PM EDT for Sevier County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 25, 2007, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 251804
SVRMRX
TNC155-251845-
/O.NEW.KMRX.SV.W.0086.070625T1804Z-070625T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
204 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF GATLINBURG...
* UNTIL 245 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GATLINBURG...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATLINBURG BY 210 PM EDT...
PIGEON FORGE BY 225 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3581 8372 3560 8358 3570 8330 3585 8334
3591 8350
$$1 follow-up statement
000
WWUS54 KMRX 251846
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT MON JUN 25 2007
TNC155-251855-
/O.EXP.KMRX.SV.W.0086.000000T0000Z-070625T1845Z/
SEVIER TN-
245 PM EDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR SEVIER COUNTY EXPIRES AT 245
PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...A COUPLE STRONG STORMS CONTINUE TO MOVE NORTH THROUGH
EXTREME NORTHERN SECTIONS OF SEVIER COUNTY. THESE STORMS SHOULD EXIT
THE COUNTY BY 315 PM EDT. OTHER SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE NORTHEAST ACROSS THE WESTERN PORTION OF THE COUNTY
DURING THE NEXT HOUR.
LAT...LON 3581 8372 3562 8355 3570 8330 3585 8334
3598 8358
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 10:00 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUN 25 2007 .DISCUSSION...CONVECTION ALREADY FORMING ACROSS SOUTHEAST TENNESSEE. IT APPEARS TO BE DEVELOPING MAINLY ON THE HIGHER PLATEAU TERRAIN. ATMOSPHERE PROGGED FOR MODERATE INSTABILITY TODAY AND DEWPOINT TEMPS RUNNING A LITTLE HIGHER TODAY SO AREAL COVERAGE WORDING LOOKS GOOD. WILL ADJUST TIMING OF MAIN WEATHER ELEMENTS ACROSS SOUTHEAST TENNESSEE WHERE PRECIP IS OCCURRING. NOT SO SURE THAT LOWER ELEVATIONS ACROSS THIS REGION WILL QUITE MAKE IT INTO THE UPPER 90S TODAY BASED ON CURRENT TRENDS SO WILL TRIM THE HIGH END OF WARMING BACK TO THE MID 90S. EXPECT PULSE STORMS WILL BE ABLE TO PRODUCE SOME SEVERE GUSTS AGAIN THIS AFTERNOON AND EVENING DUE TO CORRECTLY POSITIONED AREAS OF DRY AIR ON FORECAST SOUNDINGS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 25, 1:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT MON JUN 25 2007 TNZ012-013-035-251800- CAMPBELL-MORGAN-SCOTT- 102 PM EDT MON JUN 25 2007 ...ISOLATED STRONG THUNDERSTORMS WERE AFFECTING CAMPBELL...MORGAN AND SCOTT COUNTIES... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF JACKSBORO....MOVING NORTHEAST AT 15 MPH...AND ANOTHER STORM 15 MILES SOUTHWEST OF LA FOLLETTE... ALSO TRACKING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 25, 1:26 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 126 PM EDT MON JUN 25 2007 TNZ071-072-251815- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 126 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF FONTANA VILLAGE....MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 67 min |
| Jun 24, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 56 min |
| Jun 25, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 33 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.